Alert archive / New Mexico / High Wind Warnings in 2009
High Wind Warning 33, NWS Midland/Odessa, TX
NWS Midland/Odessa, TX issued this high wind warning at Oct 27, 2009, 1:40 PM MDT for Eddy County, New Mexico. It took effect at Oct 27, 2009, 2:00 PM MDT. It was in force for 34 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Oct 27, 2009, 1:40 PM MDT (19:40 UTC)
- In effect from
- Oct 27, 2009, 2:00 PM MDT
- Expired
- Oct 29, 2009, 12:00 AM MDT
- In force
- 34 hr
- Issued by
- NWS Midland/Odessa, TX
County Eddy County, NM
The radar
The Holloman AFB radar (KHDX), 183 km from the middle of the area, began a volume at 19:41 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Midland Regional, TX (KMAF), launched 12:00Z, 7.7 hours before the alert went out and 206 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1116 m above ground
- 0-6 km bulk shear
- 49 kt
- 0-1 km storm-relative helicity
- 74 m²/s²
- 0-3 km storm-relative helicity
- 14 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS74 KMAF 271940 NPWMAF URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 240 PM CDT TUE OCT 27 2009 NMZ027-TXZ258-281130- /O.UPG.KMAF.HW.A.0023.091028T1200Z-091029T1200Z/ /O.NEW.KMAF.HW.W.0033.091027T2000Z-091029T1200Z/ GUADALUPE MOUNTAINS OF EDDY COUNTY-GUADALUPE MOUNTAINS- INCLUDING THE CITIES OF...QUEEN...PINE SPRINGS 140 PM MDT TUE OCT 27 2009 ...HIGH WIND WARNING IN EFFECT UNTIL 6 AM MDT THURSDAY... THE NATIONAL WEATHER SERVICE IN MIDLAND/ODESSA HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT UNTIL 6 AM MDT THURSDAY. THE HIGH WIND WATCH IS NO LONGER IN EFFECT. A STRONG UPPER LEVEL STORM SYSTEM APPROACHING THE AREA WILL RESULT IN STRONG MOUNTAIN LEVEL WINDS. WEST AND SOUTHWEST WINDS WITH GUSTS TO NEAR 55 MPH IN THE HIGHER ELEVATIONS OF THE GUADALUPE MOUNTAINS WILL INCREASE OVERNIGHT WITH GUSTS TO 65 MPH. HIGH WINDS WILL DEVELOP IN THE LOWER ELEVATION OVERNIGHT AS WELL. THESE WINDS WILL PERSIST THROUGH THURSDAY MORNING. WINDS OF 30 TO 50 MPH AND GUSTS OF 60 TO 65 MPH WILL BE POSSIBLE. && PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. && $$ TXZ074-281130- /O.UPG.KMAF.HW.A.0023.091028T1200Z-091029T1200Z/ /O.NEW.KMAF.HW.W.0033.091028T0300Z-091029T1200Z/ DAVIS/APACHE MOUNTAINS AREA- INCLUDING THE CITY OF...ALPINE 240 PM CDT TUE OCT 27 2009 ...HIGH WIND WARNING IN EFFECT FROM 10 PM THIS EVENING TO 7 AM CDT THURSDAY... THE NATIONAL WEATHER SERVICE IN MIDLAND/ODESSA HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT FROM 10 PM THIS EVENING TO 7 AM CDT THURSDAY. THE HIGH WIND WATCH IS NO LONGER IN EFFECT. MOUNTAIN LEVEL WINDS ABOVE 6000 FT WILL INCREASE TONIGHT IN ADVANCE OF A STRONG TROUGH. BY 10 PM WEST AND SOUTHWEST WINDS OF 25 TO 35 MPH WITH GUSTS NEAR 60 MPH ARE EXPECTED. THESE WINDS WILL PERSIST THROUGH THURSDAY MORNING. && PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. && $$
5 follow-up statements
000 WWUS74 KMAF 280255 NPWMAF URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 955 PM CDT TUE OCT 27 2009 NMZ027-TXZ258-281100- /O.CON.KMAF.HW.W.0033.000000T0000Z-091029T1200Z/ GUADALUPE MOUNTAINS OF EDDY COUNTY-GUADALUPE MOUNTAINS- INCLUDING THE CITIES OF...QUEEN...PINE SPRINGS 855 PM MDT TUE OCT 27 2009 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 6 AM MDT THURSDAY... A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 6 AM MDT THURSDAY. A STRONG UPPER LEVEL STORM SYSTEM APPROACHING THE AREA WILL RESULT IN STRONG MOUNTAIN LEVEL WINDS. WEST AND SOUTHWEST WINDS WITH GUSTS TO NEAR 55 MPH IN THE HIGHER ELEVATIONS OF THE GUADALUPE MOUNTAINS WILL INCREASE OVERNIGHT WITH GUSTS TO 65 MPH. HIGH WINDS WILL DEVELOP IN THE LOWER ELEVATION OVERNIGHT AS WELL. THESE WINDS WILL PERSIST THROUGH THURSDAY MORNING. WINDS OF 30 TO 50 MPH AND GUSTS OF 60 TO 65 MPH WILL BE POSSIBLE. A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. && $$ TXZ074-281100- /O.CON.KMAF.HW.W.0033.091028T0300Z-091029T1200Z/ DAVIS/APACHE MOUNTAINS AREA- INCLUDING THE CITY OF...ALPINE 955 PM CDT TUE OCT 27 2009 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 7 AM CDT THURSDAY... A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 7 AM CDT THURSDAY. MOUNTAIN LEVEL WINDS ABOVE 6000 FT WILL INCREASE TONIGHT IN ADVANCE OF A STRONG TROUGH. BY 10 PM WEST AND SOUTHWEST WINDS OF 25 TO 35 MPH WITH GUSTS NEAR 60 MPH ARE EXPECTED. THESE WINDS WILL PERSIST THROUGH THURSDAY MORNING. A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. && $$ 44
000 WWUS74 KMAF 280940 NPWMAF URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 440 AM CDT WED OCT 28 2009 NMZ027-TXZ258-282100- /O.CON.KMAF.HW.W.0033.000000T0000Z-091029T1200Z/ GUADALUPE MOUNTAINS OF EDDY COUNTY-GUADALUPE MOUNTAINS- INCLUDING THE CITIES OF...QUEEN...PINE SPRINGS 340 AM MDT WED OCT 28 2009 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 6 AM MDT THURSDAY... A STRONG UPPER LEVEL STORM SYSTEM APPROACHING THE AREA WILL RESULT IN STRONG WINDS IN THE GUADALUPE MOUNTAINS TODAY AND TONIGHT. WEST AND SOUTHWEST WINDS OF 35 TO 50 MPH ARE EXPECTED...WITH GUSTS AROUND 70 MPH AT TIMES. A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. && $$ TXZ074-282100- /O.CON.KMAF.HW.W.0033.000000T0000Z-091029T1200Z/ DAVIS/APACHE MOUNTAINS AREA- INCLUDING THE CITY OF...ALPINE 440 AM CDT WED OCT 28 2009 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 7 AM CDT THURSDAY... SOUTHWEST WINDS WILL INCREASE TO 35 TO 45 MPH...WITH GUSTS TO AROUND 65 MPH...IN THE DAVIS MOUNTAINS TODAY AND TONIGHT. THESE STRONGER WINDS ARE EXPECTED TO REMAIN ABOVE 6000 FT. A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. && $$
000 WWUS74 KMAF 281652 NPWMAF URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 1152 AM CDT WED OCT 28 2009 NMZ027-TXZ258-290100- /O.EXT.KMAF.HW.W.0033.000000T0000Z-091029T0600Z/ GUADALUPE MOUNTAINS OF EDDY COUNTY-GUADALUPE MOUNTAINS- INCLUDING THE CITIES OF...QUEEN...PINE SPRINGS 1052 AM MDT WED OCT 28 2009 ...HIGH WIND WARNING NOW IN EFFECT UNTIL MIDNIGHT MDT TONIGHT... A STRONG UPPER LEVEL STORM SYSTEM APPROACHING THE AREA WILL RESULT IN STRONG WINDS IN THE GUADALUPE MOUNTAINS TODAY AND TONIGHT. WEST AND SOUTHWEST WINDS OF 40 TO 50 MPH ARE EXPECTED...WITH GUSTS AROUND 70 MPH AT TIMES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. && $$ TXZ074-290100- /O.EXT.KMAF.HW.W.0033.000000T0000Z-091029T0600Z/ DAVIS/APACHE MOUNTAINS AREA- INCLUDING THE CITY OF...ALPINE 1152 AM CDT WED OCT 28 2009 ...HIGH WIND WARNING NOW IN EFFECT UNTIL 1 AM CDT THURSDAY... SOUTHWEST WINDS WILL INCREASE TO 35 TO 45 MPH...WITH GUSTS TO AROUND 65 MPH...IN THE DAVIS MOUNTAINS TODAY AND TONIGHT. THESE STRONGER WINDS ARE EXPECTED TO REMAIN ABOVE 6000 FT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. && $$ TXZ057-080-290100- /O.NEW.KMAF.WI.Y.0019.091028T1652Z-091029T0600Z/ VAN HORN AND HIGHWAY 54 CORRIDOR-MARFA PLATEAU- INCLUDING THE CITIES OF...VAN HORN...MARFA 1152 AM CDT WED OCT 28 2009 ...WIND ADVISORY IN EFFECT UNTIL 1 AM CDT THURSDAY... THE NATIONAL WEATHER SERVICE IN MIDLAND/ODESSA HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 1 AM CDT THURSDAY. AN APPROACHING UPPER LEVEL STORM SYSTEM WILL BRING VERY WINDY CONDITIONS TO THE VAN HORN AND HIGHWAY 54 CORRIDOR REGION TODAY AND TONIGHT. SOUTHWEST TO WEST WINDS OF 30 TO 40 MPH WITH GUSTS NEAR 50 MPH CAN BE EXPECTED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$
000 WWUS74 KMAF 281940 NPWMAF URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 240 PM CDT WED OCT 28 2009 NMZ027-TXZ258-290345- /O.NEW.KMAF.FZ.A.0002.091030T0600Z-091030T1400Z/ /O.CON.KMAF.HW.W.0033.000000T0000Z-091029T0600Z/ GUADALUPE MOUNTAINS OF EDDY COUNTY-GUADALUPE MOUNTAINS- INCLUDING THE CITIES OF...QUEEN...PINE SPRINGS 140 PM MDT WED OCT 28 2009 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL MIDNIGHT MDT TONIGHT... ...FREEZE WATCH IN EFFECT FROM LATE THURSDAY NIGHT THROUGH FRIDAY MORNING... THE NATIONAL WEATHER SERVICE IN MIDLAND/ODESSA HAS ISSUED A FREEZE WATCH...WHICH IS IN EFFECT FROM LATE THURSDAY NIGHT THROUGH FRIDAY MORNING. A HIGH WIND WARNING REMAINS IN EFFECT UNTIL MIDNIGHT MDT TONIGHT. A STRONG UPPER LEVEL STORM SYSTEM APPROACHING THE AREA WILL CONTINUE TO RESULT IN STRONG WINDS IN THE GUADALUPE MOUNTAINS TONIGHT. WEST AND SOUTHWEST WINDS OF 40 TO 50 MPH ARE EXPECTED...WITH GUSTS NEAR 70 MPH. IN ADDITION...COLD DRY AIR WILL FOLLOW A COLD FRONT TONIGHT RESULTING IN SUB-FREEZING TEMPERATURES EARLY FRIDAY MORNING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. A FREEZE WATCH MEANS SUB-FREEZING TEMPERATURES ARE POSSIBLE. THESE CONDITIONS COULD KILL CROPS AND OTHER SENSITIVE VEGETATION. && $$ TXZ074-290345- /O.CON.KMAF.HW.W.0033.000000T0000Z-091029T0600Z/ DAVIS/APACHE MOUNTAINS AREA- INCLUDING THE CITY OF...ALPINE 240 PM CDT WED OCT 28 2009 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 1 AM CDT THURSDAY... A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 1 AM CDT THURSDAY FOR THE DAVIS AND APACHE MOUNTAINS AREA. WEST TO SOUTHWEST WINDS OF 35 TO 45 MPH...WITH GUSTS NEAR 65 MPH...WILL CONTINUE TO IMPACT THE DAVIS MOUNTAINS TONIGHT. THE STRONGEST WIND GUSTS ARE EXPECTED TO REMAIN ABOVE 6000 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. && $$ TXZ057-290345- /O.NEW.KMAF.FZ.A.0002.091030T0600Z-091030T1400Z/ /O.CON.KMAF.WI.Y.0019.000000T0000Z-091029T0600Z/ VAN HORN AND HIGHWAY 54 CORRIDOR- INCLUDING THE CITY OF...VAN HORN 240 PM CDT WED OCT 28 2009 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 1 AM CDT THURSDAY... ...FREEZE WATCH IN EFFECT FROM LATE THURSDAY NIGHT THROUGH FRIDAY MORNING... THE NATIONAL WEATHER SERVICE IN MIDLAND/ODESSA HAS ISSUED A FREEZE WATCH...WHICH IS IN EFFECT FROM LATE THURSDAY NIGHT THROUGH FRIDAY MORNING. A WIND ADVISORY REMAINS IN EFFECT UNTIL 1 AM CDT THURSDAY. SOUTHWEST TO WEST WINDS OF 30 TO 40 MPH WITH GUSTS NEAR 50 MPH WILL BE POSSIBLE THROUGH LATE TONIGHT ACROSS THE VAN HORN AND HIGHWAY 54 CORRIDOR. IN ADDITION...COLD DRY AIR BEHIND A COLD FRONT WILL RESULT IN SUB-FREEZING TEMPERATURES EARLY FRIDAY MORNING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. A FREEZE WATCH MEANS SUB-FREEZING TEMPERATURES ARE POSSIBLE. THESE CONDITIONS COULD KILL CROPS AND OTHER SENSITIVE VEGETATION. && $$ TXZ080-290345- /O.CON.KMAF.WI.Y.0019.000000T0000Z-091029T0600Z/ MARFA PLATEAU- INCLUDING THE CITY OF...MARFA 240 PM CDT WED OCT 28 2009 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 1 AM CDT THURSDAY... A WIND ADVISORY REMAINS IN EFFECT UNTIL 1 AM CDT THURSDAY. AN APPROACHING UPPER LEVEL STORM SYSTEM WILL CONTINUE TO RESULT IN VERY WINDY CONDITIONS ACROSS THE MARFA PLATEAU REGION TONIGHT. SOUTHWEST TO WEST WINDS OF 30 TO 40 MPH WITH GUSTS NEAR 50 MPH CAN BE EXPECTED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ NMZ028-029-033-034-TXZ045-050-058-059-290345- /O.NEW.KMAF.FZ.A.0002.091030T0600Z-091030T1400Z/ EDDY COUNTY PLAINS-NORTHERN LEA COUNTY-CENTRAL LEA COUNTY- SOUTHERN LEA COUNTY-GAINES-ANDREWS- REEVES COUNTY AND UPPER TRANS PECOS-LOVING- INCLUDING THE CITIES OF...ARTESIA...CARLSBAD...TATUM...HOBBS... LOVINGTON...EUNICE...JAL...SEMINOLE...ANDREWS...PECOS...MENTONE... RED BLUFF LAKE 240 PM CDT WED OCT 28 2009 /140 PM MDT WED OCT 28 2009/ ...FREEZE WATCH IN EFFECT FROM LATE THURSDAY NIGHT THROUGH FRIDAY MORNING... THE NATIONAL WEATHER SERVICE IN MIDLAND/ODESSA HAS ISSUED A FREEZE WATCH...WHICH IS IN EFFECT FROM LATE THURSDAY NIGHT THROUGH FRIDAY MORNING. A STRONG UPPER LEVEL STORM SYSTEM WILL SEND A COLD FRONT THROUGH THE REGION LATE TONIGHT. COLD DRY AIR BEHIND THIS FRONT WILL RESULT IN SUB-FREEZING TEMPERATURES EARLY FRIDAY MORNING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WATCH MEANS SUB-FREEZING TEMPERATURES ARE POSSIBLE. THESE CONDITIONS COULD KILL CROPS AND OTHER SENSITIVE VEGETATION. && $$
000 WWUS74 KMAF 290258 NPWMAF URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 958 PM CDT WED OCT 28 2009 NMZ027-TXZ258-291100- /O.CON.KMAF.HW.W.0033.000000T0000Z-091029T0600Z/ /O.CON.KMAF.FZ.A.0002.091030T0600Z-091030T1400Z/ GUADALUPE MOUNTAINS OF EDDY COUNTY-GUADALUPE MOUNTAINS- INCLUDING THE CITIES OF...QUEEN...PINE SPRINGS 858 PM MDT WED OCT 28 2009 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL MIDNIGHT MDT TONIGHT... ...FREEZE WATCH REMAINS IN EFFECT FROM LATE THURSDAY NIGHT THROUGH FRIDAY MORNING... A HIGH WIND WARNING REMAINS IN EFFECT UNTIL MIDNIGHT MDT TONIGHT. A FREEZE WATCH REMAINS IN EFFECT FROM LATE THURSDAY NIGHT THROUGH FRIDAY MORNING. A STRONG UPPER LEVEL STORM SYSTEM APPROACHING THE AREA WILL CONTINUE TO RESULT IN STRONG WINDS IN THE GUADALUPE MOUNTAINS TONIGHT. WEST AND SOUTHWEST WINDS OF 40 TO 50 MPH ARE EXPECTED... WITH GUSTS NEAR 70 MPH. IN ADDITION...COLD DRY AIR WILL FOLLOW A COLD FRONT TONIGHT RESULTING IN SUB-FREEZING TEMPERATURES EARLY FRIDAY MORNING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. A FREEZE WATCH MEANS SUB-FREEZING TEMPERATURES ARE POSSIBLE. THESE CONDITIONS COULD KILL CROPS AND OTHER SENSITIVE VEGETATION. && $$ TXZ074-290600- /O.CON.KMAF.HW.W.0033.000000T0000Z-091029T0600Z/ DAVIS/APACHE MOUNTAINS AREA- INCLUDING THE CITY OF...ALPINE 958 PM CDT WED OCT 28 2009 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 1 AM CDT THURSDAY... A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 1 AM CDT THURSDAY FOR THE DAVIS AND APACHE MOUNTAINS AREA. WEST TO SOUTHWEST WINDS OF 35 TO 45 MPH...WITH GUSTS NEAR 65 MPH...WILL CONTINUE TO IMPACT THE DAVIS MOUNTAINS. THE STRONGEST WIND GUSTS ARE EXPECTED TO REMAIN ABOVE 6000 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. && $$ TXZ057-291100- /O.CON.KMAF.WI.Y.0019.000000T0000Z-091029T0600Z/ /O.CON.KMAF.FZ.A.0002.091030T0600Z-091030T1400Z/ VAN HORN AND HIGHWAY 54 CORRIDOR- INCLUDING THE CITY OF...VAN HORN 958 PM CDT WED OCT 28 2009 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 1 AM CDT THURSDAY... ...FREEZE WATCH REMAINS IN EFFECT FROM LATE THURSDAY NIGHT THROUGH FRIDAY MORNING... A WIND ADVISORY REMAINS IN EFFECT UNTIL 1 AM CDT THURSDAY. A FREEZE WATCH REMAINS IN EFFECT FROM LATE THURSDAY NIGHT THROUGH FRIDAY MORNING. SOUTHWEST TO WEST WINDS OF 30 TO 40 MPH WITH GUSTS NEAR 50 MPH WILL BE POSSIBLE FOR A FEW MORE HOURS ACROSS THE VAN HORN AND HIGHWAY 54 CORRIDOR. IN ADDITION...COLD DRY AIR BEHIND A COLD FRONT WILL RESULT IN SUB- FREEZING TEMPERATURES EARLY FRIDAY MORNING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. A FREEZE WATCH MEANS SUB-FREEZING TEMPERATURES ARE POSSIBLE. THESE CONDITIONS COULD KILL CROPS AND OTHER SENSITIVE VEGETATION. && $$ TXZ080-290600- /O.CON.KMAF.WI.Y.0019.000000T0000Z-091029T0600Z/ MARFA PLATEAU- INCLUDING THE CITY OF...MARFA 958 PM CDT WED OCT 28 2009 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 1 AM CDT THURSDAY... A WIND ADVISORY REMAINS IN EFFECT UNTIL 1 AM CDT THURSDAY FOR THE MARFA PLATEAU. AN APPROACHING UPPER LEVEL STORM SYSTEM WILL CONTINUE TO RESULT IN VERY WINDY CONDITIONS ACROSS THE MARFA PLATEAU REGION TONIGHT. SOUTHWEST TO WEST WINDS OF 30 TO 40 MPH WITH GUSTS NEAR 50 MPH CAN BE EXPECTED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ NMZ028-029-033-034-TXZ045-050-058-059-291100- /O.CON.KMAF.FZ.A.0002.091030T0600Z-091030T1400Z/ EDDY COUNTY PLAINS-NORTHERN LEA COUNTY-CENTRAL LEA COUNTY- SOUTHERN LEA COUNTY-GAINES-ANDREWS- REEVES COUNTY AND UPPER TRANS PECOS-LOVING- INCLUDING THE CITIES OF...ARTESIA...CARLSBAD...TATUM...HOBBS... LOVINGTON...EUNICE...JAL...SEMINOLE...ANDREWS...PECOS...MENTONE... RED BLUFF LAKE 958 PM CDT WED OCT 28 2009 /858 PM MDT WED OCT 28 2009/ ...FREEZE WATCH REMAINS IN EFFECT FROM LATE THURSDAY NIGHT THROUGH FRIDAY MORNING... A FREEZE WATCH REMAINS IN EFFECT FROM LATE THURSDAY NIGHT THROUGH FRIDAY MORNING FOR SOUTHEASTERN NEW MEXICO...THE UPPER TRANS PECOS REGION...AND THE NORTHWESTERN PERMIAN BASIN. A STRONG UPPER LEVEL STORM SYSTEM WILL SEND A COLD FRONT THROUGH THE REGION LATE TONIGHT. COLD DRY AIR BEHIND THIS FRONT WILL RESULT IN SUB-FREEZING TEMPERATURES EARLY FRIDAY MORNING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WATCH MEANS SUB-FREEZING TEMPERATURES ARE POSSIBLE. THESE CONDITIONS COULD KILL CROPS AND OTHER SENSITIVE VEGETATION. && $$
What forecasters said that day
The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Midland/Odessa, TX wrote its last area forecast discussion before this high wind warning went out at Oct 27, 1:25 PM MDT, 15 minutes earlier.
Area forecast discussion, Oct 27, 1:25 PM MDT, 15 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
225 PM CDT TUE OCT 27 2009
.DISCUSSION...
GUSTY WINDS ACRS PB TODAY IN RESPONSE TO MSLP FALLS IN ASSOCN WITH
STRENGTHENING WLY MID LEVEL FLOW. 7H WINDS EXPECTED TO BE NEAR
35-40KTS ACRS SRN NM/W TX AND WITH WINDS ALREADY GUSTING TO NEAR 55
MPH IN HIER ELEVATIONS OF GDP MTNS WILL UPGRADE WATCH TO WARNING
FOR GDP MTNS. WILL ALSO UPGRADE FOR DAVIS MTN BUT WARNING WON/T
TAKE EFFECT UNTIL 03Z. AS MID LEVEL LOW DROPS INTO 4-CORNERS
REGION BY 12Z WED IT BECOMES CLOSED AND 120KT 3H JET MOVES INTO
THE AREA. SHOULD BE ANOTHER WINDY DAY FOR MOST AREAS WED. PACIFIC
FRONT ASSOCD WITH CLOSED LOW WILL BE MOVING ACRS W-NW CWFA DURING
THE LATER PART OF THE DAY WED WHICH WILL PUSH 85H THERMAL RIDGE
FARTHER E AND WITH 20C AT 85H TEMPS WILL HAVE A CHANCE TO INCREASE
BACK INTO THE 80S ACRS PB. WON/T COMMIT TO AS WARM AS 85H TEMPS
SUGGEST THOUGH AS MID LEVEL LIFT RESULTS IN DEVELOPMENT OF CLOUDS
AND THERE WILL BE HEIGHT FALLS. 7H-5H COOLING WILL BE WELL UNDERWAY
BY 00Z THUR AND PRECIP WILL ALSO START DEVELOPING ACRS SRN NM. IT
WILL BE A RATHER COMPLICATED/BUSY PRECIP SCENARIO WED NGHT-THUR
MORNING WITH POTENTIAL FOR SNOW IN MTNS AND STRONG/SEVERE TSTMS ACRS
NE-E PB. 1ST THE SNOW...BY 06Z THUR 7H TEMPS WILL BE MINUS 2 TO
MINUS 4 IN THE GDP MTNS WITH 85H-5H THCK NEAR 4150M. THIS FAVORS A
RAIN/SNOW MIX AT ELEVATIONS NEAR 5 KFT AND SNOW ABOVE 6KFT. SNOW
LEVEL WILL HAVE A GOOD CHANCE TO DECREASE A LEAST ANOTHER 500-1000FT
BY 09Z THUR WITH MORE THCK COOLING...TEMPS COLD ENUF FOR SNOW IN
THE DAVIS MTNS BY 09Z AS WELL. SREF PROBABILISTIC FORECAST DEPICTS
ONLY A 20 PERCENT CHANCE OF SNOW GREATER THAN 1. THERE IS PRETTY
COULD AGREEMENT BTWN GFS/SREF THAT .5-1 OF SNOW WILL FALL IN THE
GDP/DELAWARE/DAVIS MTNS. TIME HEIGHT DISPLAYS SUPPORT LIGHTER
AMOUNTS TOO WITH OMEGA SOMEWHAT SHALLOW AND RELATIVELY SHORT-
LIVED. DAVIS MTNS HAVE A LITTLE BETTER CHANCE TO GET HIER SNOW
AMOUNTS THAT GDP MTNS AS LIFT/MSTR MAY PERSIST THERE LONGER.
RAIN/SNOW MIX WILL ALSO BE POSSIBLE ACRS HIER ELEVATION OF LEA CO
THUR MORNING. AS FOR TSTMS...WHEN LEADING EDGE OF COLDER 7H TEMPS
MOVE INTO NW PB INSTABILITY WILL INCREASE AND LOW LEVEL MSTR WILL
HAVE A HAD A CHANCE TO INCREASE PER A 50-55KT 85H LLJ ACRS ERN
CWFA. NEEDLESS TO SAY SHEAR WILL BE MORE THAN SUFFICIENT FOR
SEVERE STORMS AND IF INSTABILITY AND LIFT CAN CATCH UP TO LOW
LEVEL MSTR BEFORE MSTR IS PUSHED E THERE COULD BE EARLY MORNING
SEVERE STORMS IN THE NE-E CWFA. 7H-5H LR/S AREN/T TERRIBLY
IMPRESSIVE SO WIND MAY BE PRIMARY THREAT. UPPER JET TRANSLATES E
DURING THE DAY THURSDAY AND LIFT INVOF RRQ WILL MOVE E/SE OF DAVIS
MTNS WITH LOW DWPNT AIR SETTLING IN ACRS MTNS/UPPER TRANS PECOS.
ENUF MSTR/LIFT ACRS BIG BEND REGION AND LOWER TRANS PECOS FOR
PRECIP TO FORM. NAM12 IS OPTIMISTIC IT WILL SNOW FROM NEAR ALPINE
TO THE GLASS MTNS THUR NGHT/FRI MORNING. AS FOR TEMPS THURSDAY
THCK/7H TEMPS SUGGEST THAT COOLER IS THE WAY TO GO AND WILL
CONTINUE TO UNDERCUT GUIDANCE. PRECIP MOVES E FRI MORNING BUT 7H
TEMPS/THCK WILL STILL BE COOL. AFOREMENTIONED LOW DWPNT AIR
COMBINED WITH LIGHT WINDS AND MOSTLY CLEAR SKIES WILL BE A GOOD
SET-UP FOR A HARD FREEZE AT LEAST ACRS THE UPPER TRANS PECOS INCLUDING
VAN HORN/SE NM AND POSSIBLY THE WRN PB FRI MORNING. WARM-UP ON
FRIDAY WILL BE TEMPERED DESPITE W WINDS. COMPARATIVELY TRANQUIL WX
SAT/SUN WITH GRADUAL WARMING TREND. OTHERWISE W-NW MID LEVEL FLOW
WITH WEAK FRONT POSSIBLE MON BUT GENERALLY MILD MON/TUE.
&&
.PRELIMINARY POINT TEMPS/POPS...
BIG SPRING TX 53 80 50 57 / 0 0 20 30
CARLSBAD NM 51 70 36 55 / 0 20 50 20
DRYDEN TX 51 83 52 66 / 0 0 10 30
FORT STOCKTON TX 55 83 46 54 / 0 0 20 30
GUADALUPE PASS TX 49 61 32 40 / 0 20 50 20
HOBBS NM 48 69 37 54 / 0 10 40 30
MARFA TX 38 74 38 39 / 0 10 30 30
MIDLAND INTL AIRPORT TX 51 80 46 54 / 0 0 30 30
ODESSA TX 51 80 45 53 / 0 0 30 30
WINK TX 49 80 45 50 / 0 10 30 40
&&
.MAF WATCHES/WARNINGS/ADVISORIES...
NM...HIGH WIND WARNING UNTIL 6 AM MDT THURSDAY FOR THE FOLLOWING
ZONES... GUADALUPE MOUNTAINS OF EDDY COUNTY.
TX...HIGH WIND WARNING FROM 10 PM THIS EVENING TO 7 AM CDT THURSDAY
FOR THE FOLLOWING ZONES... DAVIS/APACHE MOUNTAINS AREA.
HIGH WIND WARNING UNTIL 6 AM MDT THURSDAY FOR THE FOLLOWING
ZONES... GUADALUPE MOUNTAINS.
&&Hazardous weather outlook, Oct 27, 1:38 PM MDT, 2 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 238 PM CDT TUE OCT 27 2009 NMZ027>029-033-034-TXZ045>048-050>053-057>063-067>070-074-075- 079>082-258-281945- GUADALUPE MOUNTAINS OF EDDY COUNTY-EDDY COUNTY PLAINS- NORTHERN LEA COUNTY-CENTRAL LEA COUNTY-SOUTHERN LEA COUNTY-GAINES- DAWSON-BORDEN-SCURRY-ANDREWS-MARTIN-HOWARD-MITCHELL- VAN HORN AND HIGHWAY 54 CORRIDOR-REEVES COUNTY AND UPPER TRANS PECOS- LOVING-WINKLER-ECTOR-MIDLAND-GLASSCOCK-WARD-CRANE-UPTON-REAGAN- DAVIS/APACHE MOUNTAINS AREA-PECOS-PRESIDIO VALLEY-MARFA PLATEAU- BIG BEND AREA-TERRELL-GUADALUPE MOUNTAINS- 238 PM CDT TUE OCT 27 2009 /138 PM MDT TUE OCT 27 2009/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST NEW MEXICO...SOUTHWEST TEXAS AND WEST TEXAS. .DAY ONE...THIS AFTERNOON AND TONIGHT STRONG WEST TO SOUTHWEST WINDS WILL IMPACT THE GUADALUPE MOUNTAINS AND ELEVATIONS AT OR ABOVE 6000 FEET IN THE DAVIS MOUNTAINS TONIGHT. A HIGH WIND WARNING HAS BEEN ISSUED FOR THESE LOCATIONS FOR TONIGHT. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY STRONG WEST TO SOUTHWEST WINDS WILL CONTINUE THROUGH EARLY THURSDAY MORNING ACROSS THE GUADALUPE MOUNTAINS AND THE HIGHER ELEVATIONS OF THE DAVIS MOUNTAINS. A HIGH WIND WARNING IS IN EFFECT FOR THESE LOCATIONS THROUGH THURSDAY MORNING. SCATTERED THUNDERSTORMS WILL DEVELOP ACROSS THE SOUTHEASTERN NEW MEXICO PLAINS...THE TRANS PECOS REGION...THE PERMIAN BASIN AND THE WESTERN LOW ROLLING PLAINS WEDNESDAY NIGHT THROUGH THURSDAY MORNING. A FEW THUNDERSTORMS COULD APPROACH SEVERE LIMITS ACROSS THE PERMIAN BASIN AND WESTERN LOW ROLLING PLAINS EARLY THURSDAY MORNING...WITH DAMAGING WINDS AND HAIL AS THE PRIMARY THREATS. SNOW SHOWERS WILL BE POSSIBLE ACROSS THE GUADALUPE AND DAVIS MOUNTAINS LATE WEDNESDAY INTO THURSDAY. SNOWFALL AMOUNTS COULD APPROACH 1 INCH...MAINLY ACROSS THE HIGHER ELEVATIONS OF THE DAVIS AND GLASS MOUNTAINS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED TODAY OR TONIGHT. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN MIDLAND CAN BE FOUND ON THE INTERNET AT /LOWER CASE/ HTTP://WEATHER.GOV/MIDLAND
The office that day
Everything else NWS Midland/Odessa, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 27, 5:11 AM MDT | High Wind Watch | MAF | 8 hr |
Nearby
High Wind Warnings in New Mexico, 2009High Wind Warnings in Texas, 2009Every high wind warning in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.